Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 10, NWS Norman, OK

March 15, 20148 counties in Texas; 48 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Mar 15, 2014, 3:01 AM CDT for 8 counties in Texas; 48 counties in Oklahoma. It took effect at Mar 15, 2014, 8:28 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2014, 3:01 AM CDT (08:01 UTC)
In effect from
Mar 15, 2014, 8:28 PM CDT
Expired
Mar 16, 2014, 4:44 PM CDT
In force
20 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2820 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS74 KOUN 150801
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
301 AM CDT SAT MAR 15 2014

OKZ004>030-033>040-044-045-TXZ083>090-151615-
/O.NEW.KOUN.WI.Y.0010.140316T0900Z-140316T2200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
301 AM CDT SAT MAR 15 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM CDT SUNDAY...

* TIMING: WINDS WILL BEGIN TO GUST BEFORE SUNRISE IN THE
  NORTHWEST HALF OF OKLAHOMA AND INTO SOUTH CENTRAL OKLAHOMA BY
  LATE MORNING.

* WINDS: NORTHWEST OR NORTH 25 TO 35 MPH AND GUSTS 40 TO 45 MPH.

* IMPACTS: DRIVING ON EAST-WEST ROADWAYS WILL REQUIRE EXTRA
  ATTENTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
7 follow-up statements
474 
WWUS74 KOUN 151547
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1047 AM CDT SAT MAR 15 2014

OKZ004>030-033>040-044-045-TXZ083>090-160000-
/O.CON.KOUN.WI.Y.0010.140316T0900Z-140316T2200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1047 AM CDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM CDT SUNDAY
ACROSS NORTHERN... WESTERN... AND PARTS OF CENTRAL OKLAHOMA... AND
ALL OF WESTERN NORTH TEXAS.

* TIMING: WINDS WILL BEGIN TO GUST BEFORE SUNRISE IN THE NORTHWEST
  HALF OF OKLAHOMA AND THE REST OF THE AREA BY LATE MORNING.

* WINDS: NORTHWEST OR NORTH 25 TO 35 MPH AND GUSTS 40 TO 45 MPH.

* IMPACTS: DRIVING ON EAST-WEST ROADWAYS WILL REQUIRE EXTRA 
  ATTENTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
040 
WWUS74 KOUN 152005
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT SAT MAR 15 2014

OKZ031-041-042-046-050-160915-
/O.EXB.KOUN.WI.Y.0010.140316T0600Z-140316T2200Z/
SEMINOLE-MURRAY-PONTOTOC-CARTER-LOVE-
INCLUDING THE CITIES OF...SEMINOLE...SULPHUR...ADA...ARDMORE...
MARIETTA
305 PM CDT SAT MAR 15 2014

...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 5 PM CDT SUNDAY. 

* TIMING: WINDS WILL INCREASE FROM THE NORTH AND NORTHWEST NEAR
  SUNRISE...AND PEAK DURING THE LATE MORNING AND EARLY AFTERNOON
  HOURS.

* WINDS: NORTH 25 TO 35 MPH WITH GUSTS UP TO 40 TO 50 MPH.

* IMPACTS: DRIVING ON EAST-WEST ROADWAYS WILL REQUIRE EXTRA 
  ATTENTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ004>030-033>040-044-045-TXZ083>090-160915-
/O.EXT.KOUN.WI.Y.0010.140316T0600Z-140316T2200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
305 PM CDT SAT MAR 15 2014

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 5 PM CDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 5 PM CDT SUNDAY. 

* TIMING: WINDS WILL BEGIN TO GUST BEFORE SUNRISE IN THE NORTHWEST
  HALF OF OKLAHOMA AND THE REST OF THE AREA BY SUNRISE. THE WINDS
  WILL PEAK DURING THE LATE MORNING AND EARLY AFTERNOON HOURS.

* WINDS: NORTH 30 TO 35 MPH WITH GUSTS UP TO 45 TO 55 MPH.

* IMPACTS: DRIVING ON EAST-WEST ROADWAYS WILL REQUIRE EXTRA 
  ATTENTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
615 
WWUS74 KOUN 160128
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CDT SAT MAR 15 2014

OKZ004>031-033>042-044>046-050-TXZ083>090-162200-
/O.EXT.KOUN.WI.Y.0010.140316T0128Z-140316T2200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...ADA...WALTERS...WAURIKA...ARDMORE...
MARIETTA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
828 PM CDT SAT MAR 15 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CDT SUNDAY. 

* TIMING: WINDS WILL BEGIN TO GUST AS EARLY AS 9 TO 10 PM IN FAR
  NORTHWEST OKLAHOMA. STRONG AND GUSTY WINDS WILL THEN SPREAD
  SOUTH AND EAST INTO ALL OF NORTHWEST AND WEST CENTRAL OKLAHOMA
  BY 3 TO 4 AM...AND THE REMAINDER OF OKLAHOMA AND WESTERN NORTH
  TEXAS AROUND SUNRISE. THE WINDS WILL PEAK DURING THE LATE
  MORNING AND EARLY AFTERNOON HOURS.

* WINDS: NORTH 30 TO 35 MPH WITH GUSTS UP TO 45 TO 55 MPH.

* IMPACTS: DRIVING ON EAST-WEST ROADWAYS WILL BE
  DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. A FEW POWER
  OUTAGES MAY ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
074 
WWUS74 KOUN 160927
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
427 AM CDT SUN MAR 16 2014

OKZ004>031-033>042-044>046-050-TXZ083>090-162200-
/O.CON.KOUN.WI.Y.0010.000000T0000Z-140316T2200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...ADA...WALTERS...WAURIKA...ARDMORE...
MARIETTA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
427 AM CDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* TIMING: MORNING AND AFTERNOON TODAY.

* WINDS: NORTH 30 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* IMPACTS: DRIVING ON EAST-WEST ROADWAYS WILL BE DIFFICULT...
  ESPECIALLY IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
121 
WWUS74 KOUN 161225
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
725 AM CDT SUN MAR 16 2014

OKZ032-043-047-048-051-052-162030-
/O.EXA.KOUN.WI.Y.0010.000000T0000Z-140316T2200Z/
HUGHES-COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN-
INCLUDING THE CITIES OF...HOLDENVILLE...COALGATE...TISHOMINGO...
ATOKA...MADILL...DURANT
725 AM CDT SUN MAR 16 2014

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* WINDS: NORTH 30 TO 35 MPH WITH GUSTS 45 MPH.

* IMPACTS: DRIVING ON EAST-WEST ROADWAYS WILL BE DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ004>031-033>042-044>046-050-TXZ083>090-162030-
/O.CON.KOUN.WI.Y.0010.000000T0000Z-140316T2200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...ADA...WALTERS...WAURIKA...ARDMORE...
MARIETTA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
725 AM CDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WINDS: NORTH 30 TO 35 MPH WITH GUSTS 45 MPH.

* IMPACTS: DRIVING ON EAST-WEST ROADWAYS WILL BE DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
355 
WWUS74 KOUN 161950
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT SUN MAR 16 2014

OKZ004>007-009>012-014>018-021-162100-
/O.CAN.KOUN.WI.Y.0010.000000T0000Z-140316T2200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE
250 PM CDT SUN MAR 16 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

LIGHTER WINDS HAVE MOVED INTO THE AREA BUT OCCASIONAL GUSTS
OF 30 TO 35 MPH ARE POSSIBLE. 

$$

OKZ008-013-019-020-022>048-050>052-TXZ083>090-162200-
/O.CON.KOUN.WI.Y.0010.000000T0000Z-140316T2200Z/
KAY-NOBLE-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...
ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
250 PM CDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WINDS: NORTH 25 TO 30 MPH WITH GUSTS 40 MPH.

* IMPACTS: DRIVING ON EAST-WEST ROADWAYS WILL BE DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
315 
WWUS74 KOUN 162144
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT SUN MAR 16 2014

OKZ008-013-019-020-022>048-050>052-TXZ083>090-162245-
/O.CAN.KOUN.WI.Y.0010.000000T0000Z-140316T2200Z/
KAY-NOBLE-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...
ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
444 PM CDT SUN MAR 16 2014

...THE WIND ADVISORY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY AS ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. NORTH
WINDS OF 20 TO 30 MPH WILL CONTINUE TO DECREASE THROUGH THE
EVENING...BECOMING LIGHT LATE TONIGHT.

$$

AUSTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 15, 2:58 AM CDT, 3 minutes earlier.

Area forecast discussion, Mar 15, 2:58 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
258 AM CDT SAT MAR 15 2014

.DISCUSSION...
THE FIRST OF TWO UPPER LEVEL SHORT WAVE TROUGHS IS STARTING TO
PRODUCE RAIN SHOWERS OVER WESTERN OKLAHOMA EARLY THIS MORNING.
THIS WAVE WILL MOVE FROM NM TO OK BY MID-DAY. INCREASING BOUNDARY
LAYER MOISTURE NEAR AND NORTH OF THE STALLED FRONT IN CENTRAL OK
SHOULD CAUSE THE AREA OF SHOWERS TO EXPAND SIGNIFICANTLY BY LATE
MORNING. MUCH OF THIS RAIN WILL BE OVER THE SOUTHWEST, SOUTH
CENTRAL OKLAHOMA. A SECOND WAVE WILL MOVE FROM WY AND CO EARLY
THIS AFTERNOON AND PROVIDE FURTHER LIFT OVER A LARGER AREA OF
HUMID AIR COVERNING MUCH OF THE STATE. RAIN AND THUNDER ARE
EXPECTED OVER MUCH OF THE SOUTHEAST 3/4 OF OKLAHOMA AND ADJACENT
PARTS OF NORTH TEXAS THIS AFTERNOON AND EVENING. IN THE MID-
AFTERNOON A COLD FRONT WILL ENTER NW OK AND PUSH QUICKLY THROUGH
THE STATE BY ABOUT MIDNIGHT SUNDAY. NORTH WINDS WILL BE STRONG
AND GUSTY AND A WIND ADVISORY IS VALID FROM SHORTLY AFTER MIDNIGHT
UNTIL MID-AFTERNOON SUNDAY. BY MONDAY, THE COOLER AIR WILL HAVE
MOVED OUT OF OK AND FIRE POTENTIAL WILL INCREASE, ESPEICALLY IN
WESTERN OK AND ADJACENT PARTS OF NORTH TEXAS WHERE VERY DRY AIR IS
EXPECTED THE FIRST FEW DAYS OF NEXT WEEK. A SECOND FRONT LATER
TUESDAY IS NOT EXPECTED TO RESULT IN PRECIPITATION AND ONLY
SLIGHTLY COOLER CONDITIONS FOR WEDNESDAY. WEAK, WESTERLY MID-LEVEL
WINDS WILL BRING A QUIET SECOND HALF OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  42  44  29 /  80  60  40   0
HOBART OK         62  39  51  27 /  60  50  10   0
WICHITA FALLS TX  66  43  52  30 /  90  50  10   0
GAGE OK           66  35  49  27 /  30  40   0   0
PONCA CITY OK     66  39  43  25 /  50  60  40   0
DURANT OK         64  48  48  32 / 100  80  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 4 AM TO 5 PM CDT SUNDAY FOR OKZ004>030-
     033>040-044-045.

TX...WIND ADVISORY FROM 4 AM TO 5 PM CDT SUNDAY FOR TXZ083>090.

&&

26/09
Hazardous weather outlook, Mar 14, 9:24 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
924 PM CDT FRI MAR 14 2014

OKZ004>048-050>052-TXZ083>090-151300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
924 PM CDT FRI MAR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS
PORTIONS OF SOUTHERN OKLAHOMA AND NORTH TEXAS AFTER MIDNIGHT AS AN
UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. INSTABILITY WILL
REMAIN LOW... SO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS THE AREA
ON SATURDAY. A FEW STRONG STORMS WITH SMALL HAIL WILL BE POSSIBLE...BUT
SEVERE WEATHER IS UNLIKELY.

OTHER HAZARDOUS WEATHER...
WINDY CONDITIONS ARE EXPECTED LATE SATURDAY AND ESPECIALLY SUNDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 5
AM FRIDAY.

MA/JTK

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:59 PM CDTSpecial Weather StatementOUNArcher46 min
Mar 15, 2:05 PM CDTSevere Thunderstorm WarningOUNArcher, Clay40 min
Mar 15, 12:08 PM CDTAreal Flood AdvisoryOUNCoal, Hughes, Pontotoc3 hr
Mar 15, 12:12 PM CDTSpecial Weather StatementOUNCotton33 min
Mar 15, 12:43 PM CDTSpecial Weather StatementOUNCotton32 min
Mar 15, 1:10 PM CDTSpecial Weather StatementOUNJefferson35 min
Mar 15, 1:44 PM CDTSpecial Weather StatementOUNJefferson31 min
Mar 15, 3:44 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Murray, Pontotoc, Stephens3 hr
Mar 15, 4:28 PM CDTSpecial Weather StatementOUNJohnston32 min
Mar 15, 4:29 PM CDTSpecial Weather StatementOUNPontotoc31 min
Mar 15, 6:27 PM CDTSpecial Weather StatementOUNAlfalfa33 min
Mar 15, 6:44 PM CDTSpecial Weather StatementOUNGrant31 min

Nearby

Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.